Alert archive / California / Wind Advisories in 2017

Wind Advisory 12, NWS Sacramento, CA

January 31, 2017

NWS Sacramento, CA issued this wind advisory at Jan 31, 2017, 1:46 PM PST. It took effect at Feb 2, 2017, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2017, 1:46 PM PST (21:46 UTC)
In effect from
Feb 2, 2017, 4:00 AM PST
Expired
Feb 1, 2017, 12:30 PM PST
In force
Issued by
NWS Sacramento, CA

The text

As transmitted.

272 
WWUS76 KSTO 312146
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
146 PM PST TUE JAN 31 2017

...STRONG WINDS THURSDAY FOR THE SACRAMENTO AND SAN JOAQUIN 
VALLEYS...

.A PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY WINDS FOR 
THE SACRAMENTO AND SAN JOAQUIN VALLEYS THURSDAY.

CAZ015>019-064-066>068-011645-
/O.NEW.KSTO.WI.Y.0012.170202T1200Z-170203T0600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, JACKSON, CHESTER, 
AND QUINCY
146 PM PST TUE JAN 31 2017

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. 

* TIMING...SOUTHERLY WINDS INCREASE THURSDAY MORNING INTO THE
  EVENING.

* WINDS...SUSTAINED SOUTHERLY WINDS GREATER THAN 25 MPH WITH 
  GUSTS TO 45 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
508 
WWUS76 KSTO 011100
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PST WED FEB 1 2017

...STRONG WINDS LATER THIS WEEK...

.A PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY WINDS FOR
THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS LATER THIS WEEK.

CAZ015>019-064-066>068-020000-
/O.CON.KSTO.WI.Y.0012.170202T1200Z-170203T0600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, JACKSON, CHESTER, 
AND QUINCY
300 AM PST WED FEB 1 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE THURSDAY. 

* WINDS...SOUTHERLY 15 TO 25 MPH GUSTS 30 TO 40 MPH.

* IMPACTS...LOCAL DOWNED TREES AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL
CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
122 
WWUS76 KSTO 012030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1230 PM PST WED FEB 1 2017

CAZ015>019-064-066>068-012130-
/O.CAN.KSTO.WI.Y.0012.170202T1200Z-170203T0600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, JACKSON, CHESTER, 
AND QUINCY
1230 PM PST WED FEB 1 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

LOCALLY BREEZY SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS TO AROUND 
30 MPH ARE FORECAST OVER THE DELTA, THE NORTHERN SAN JOAQUIN 
VALLEY AND CENTRAL AND SOUTHERN SACRAMENTO VALLEY ON THURSDAY. 
THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. THUS, THE WIND
ADVISORY HAS BEEN CANCELLED. 

WINDIER CONDITIONS ARE EXPECTED LATE THURSDAY NIGHT AND FRIDAY
WITH THE POSSIBILITY OF WINDS REACHING ADVISORY LEVELS, SUSTAINED
WINDS 25 MPH WITH GUSTS TO 40 MPH OR HIGHER. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 3:30 AM PST, 10 hours 16 minutes earlier.

Area forecast discussion, Jan 31, 3:30 AM PST, 10 hours 16 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
330 AM PST Tue Jan 31 2017

.Synopsis...
Dry with patchy morning valley fog through Wednesday. Wet pattern
returns Wednesday night with heavier rain and mountain snow on
Thursday and Friday.

&&

.Discussion...
Weather conditions are pretty similar to 24 hours ago with high
pressure still in control and some high clouds spilling through
the ridge. Temperatures are similar to yesterday at this time and
generally range from the teens and 20s in the mountains valley to
the 30s in the Central Valley. Thermal belts in the foothills and
Sierra are in the 40s.

Appears there is a little less high cloudiness and dew points are
a bit higher, so a little more patchy fog can be expected across
the southern Sacramento and northern San Joaquin Valleys early
this morning.

Little overall change is expected through Wednesday with patchy
morning fog, cool mornings, and mild afternoon temperatures
continuing.

An approaching upper low and associated frontal system in the
eastern Pacific will bring a return of wet weather to NorCal
starting Wednesday night and continuing into the weekend. By
Friday, an inch or two rain will be possible in the valley with
1-2 feet of snow in the mountains above 6K ft (local amounts of 3
ft or more possible over the peaks). Gusty southerly winds will
also develop across the region on Thursday and a winter storm
watch has been issued for the mountains.

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)Several changes
made in the extended period as models have trended toward wetter,
more active pattern for the weekend into early next week.
Thursday/Friday system will continue to push east on Saturday
with showers lingering mainly in the mountains. Additional
accumulations should be light with a few more inches of snow down
to around 6000 feet. May still be enough to impact mountain
travelers, especially given usual weekend traffic. Breezy
southerly winds will continue. Latest model solutions less robust
in building ridging into the area briefly on Sunday. Showers may
continue across the mountains, north of I-80, with perhaps a brief
break in the Valley.

Models in better agreement for late Sunday into Monday with large
storm system/trough brewing off the West Coast. Upper level low
will approach the area Sunday night, spreading another round of
widespread precipitation across the area into Monday. Have
increased chances for precipitation from previous forecast during
the period and knocked temperatures down a few degrees. Snow
levels look similar to this week's system, in the 5000-6000 feet
range. Some decent accumulations possible if model solutions
hold, which would serve to impact mountain travel during this
period. Another round of breezy southerly winds would accompany
system as well. Details will need to be fine-tuned with future
forecasts, but certainly one to keep an eye on. CEO

&&

.AVIATION...
General VFR conditions across TAF sites the next 24 hours. Brief
period of MVFR to IRF conditions from KSMF southward this morning
and Wednesday morning. Increased high cloud cover should limit
widespread fog formation.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through Friday evening
for Mountains Southwestern Shasta County to Northern Lake County-
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 11:37 AM PSTWinter Storm WarningSTO47 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.